Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 88, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 4, 2012, 1:38 PM CDT for 4 counties in Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2012, 1:38 PM CDT (18:38 UTC)
- Expired
- Aug 4, 2012, 2:21 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Knox County, IL, Peoria County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 94 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 2:14 PM CDT | TSTM WND DMG | Toulon, IL | THREE FOOT TREE DIAMATER TREE WAS BLOWN DOWN...POWER WAS ALSO OUT IN TOULON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 10:50 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
846 WUUS53 KILX 041838 SVRILX ILC057-095-143-175-041945- /O.NEW.KILX.SV.W.0088.120804T1838Z-120804T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 138 PM CDT SAT AUG 4 2012 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL FULTON COUNTY IN WEST CENTRAL ILLINOIS... SOUTHERN KNOX COUNTY IN WEST CENTRAL ILLINOIS... NORTHERN PEORIA COUNTY IN CENTRAL ILLINOIS... STARK COUNTY IN NORTH CENTRAL ILLINOIS... * UNTIL 245 PM CDT. * AT 136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF CUBA...OR 9 MILES WEST OF CANTON...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... FAIRVIEW...GILSON...MAQUON...FARMINGTON...YATES CITY...ELMWOOD... WILLIAMSFIELD...ELMORE...BRIMFIELD...LAURA...WEST JERSEY... TOULON...PRINCEVILLE...WYOMING...DUNLAP...CASTLETON...BRADFORD... MIDDLE GROVE...DAHINDA AND MONICA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR STRONG WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4122 8966 4086 8964 4054 9021 4081 9044 TIME...MOT...LOC 1838Z 250DEG 33KT 4058 9019 WIND...HAIL 60MPH <.75IN $$ BARKER
3 follow-up statements
903 WWUS53 KILX 041858 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 158 PM CDT SAT AUG 4 2012 ILC057-095-143-175-041945- /O.CON.KILX.SV.W.0088.000000T0000Z-120804T1945Z/ PEORIA IL-STARK IL-FULTON IL-KNOX IL- 158 PM CDT SAT AUG 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN KNOX...NORTHEASTERN FULTON...STARK AND NORTHERN PEORIA COUNTIES UNTIL 245 PM CDT... AT 154 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR YATES CITY...OR 15 MILES NORTH OF CANTON...MOVING NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... WILLIAMSFIELD...BRIMFIELD...ELMORE...LAURA...WEST JERSEY... PRINCEVILLE...DUNLAP...TOULON...WYOMING...CASTLETON...BRADFORD... DAHINDA...KICKAPOO...MONICA AND DUNCAN. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 53 AND 79. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4063 9005 4090 9028 4122 8966 4086 8964 TIME...MOT...LOC 1858Z 238DEG 36KT 4080 9000 WIND...HAIL 60MPH <.75IN $$ BARKER
119
WWUS53 KILX 041912
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
212 PM CDT SAT AUG 4 2012
ILC057-095-041922-
/O.CAN.KILX.SV.W.0088.000000T0000Z-120804T1945Z/
FULTON IL-KNOX IL-
212 PM CDT SAT AUG 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX AND
NORTHEASTERN FULTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4086 8964 4070 8992 4102 8999 4104 8998
4122 8966
TIME...MOT...LOC 1912Z 238DEG 36KT 4087 8984
$$
ILC143-175-041945-
/O.CON.KILX.SV.W.0088.000000T0000Z-120804T1945Z/
PEORIA IL-STARK IL-
212 PM CDT SAT AUG 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR STARK AND
NORTHERN PEORIA COUNTIES UNTIL 245 PM CDT...
AT 208 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR BRIMFIELD...OR 16 MILES
NORTHWEST OF PEORIA...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WEST JERSEY...PRINCEVILLE...DUNLAP...TOULON...WYOMING...
CASTLETON...BRADFORD...KICKAPOO...MONICA AND DUNCAN.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 70 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4086 8964 4070 8992 4102 8999 4104 8998
4122 8966
TIME...MOT...LOC 1912Z 238DEG 36KT 4087 8984
WIND...HAIL 60MPH <.75IN
$$
BARKER966
WWUS53 KILX 041921
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
221 PM CDT SAT AUG 4 2012
ILC143-175-041931-
/O.CAN.KILX.SV.W.0088.000000T0000Z-120804T1945Z/
PEORIA IL-STARK IL-
221 PM CDT SAT AUG 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR STARK AND NORTHERN PEORIA
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
LAT...LON 4086 8964 4070 8992 4102 8999 4104 8998
4122 8966
TIME...MOT...LOC 1921Z 238DEG 36KT 4092 8974
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 12:38 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 4, 12:38 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1238 PM CDT SAT AUG 4 2012 .DISCUSSION... ISSUED 1054 AM CDT SAT AUG 4 2012 MAIN ISSUES FOR THE FORECAST FOR THE REMAINDER OF THE AFTERNOON IS THE TEMPERATURES WITH INCREASING CLOUD COVER FROM APPROACHING SYSTEMS...AS WELL AS THE ACTUAL CHANCES FOR CONVECTION. WEAK WARM FRONT OVER SOUTHERN ILLINOIS...COLD FRONT APPROACHING FROM THE WEST...AND PLENTY OF UNSTABLE AIR HAVE RESULTED IN A SEVERE TS WATCH FOR MUCH OF THE DAY. BEST CHANCES FOR CONVECTION STILL REMAINS TO THE NORTH AND SOUTH OF ILX...ACROSS IA AND NRN IL...AND ALONG THE DEVELOPING WARM FRONT TO THE SOUTH...AND MOVING EAST. HOWEVER...AND REMNANT STORMS FROM THE NRN STREAM OR VIGOROUS UPDRAFTS WOULD GET A MAJOR ASSIST FROM THE BUOYANT AIR OVER CENTRAL IL. MU CAPES IN EXCESS OF 3000 J/KG... AND SFC BASED CAPES OF OVER 4000 J/KG NORTH AND WEST OF I-55 ALONG THE ILL RIVER VALLEY GIVE PLENTY OF VERTICAL MOTION TO THE POTENTIAL. HOWEVER...THE FLOW ALOFT IN MID LEVELS UP TO 500 MB SHOWS A BIT OF DIFLUENCE...AND AT LEAST THE 4KM WRF FROM 00Z TAKES THE CONVECTION AND FOLLOWS MORE CLOSELY TO THE BOUNDARIES TO THE N AND S...ALONG THAT DIFLUENCE... MINIMIZING THE COVERAGE/IMPACT OVER THE FA. TIME WILL TELL. BUT WILL CONTINUE TO WATCH THE DEVELOPMENT OVER IA FOR ANY FURTHER NEEDED UPDATES. && .AVIATION... ISSUED 1233 PM CDT SAT AUG 4 2012 TS ADVANCING ON THE ILLINOIS RIVER VALLEY THIS AFTERNOON RESULTING IN TS ADDED TO PIA TAF. MORE LIKELY CLOSER TO 1830Z...BUT TEMPO GROUP IN. ALSO HAVE ADDED GUSTS FOR THE AFTERNOON MOMENTUM TRANSFER THAT MAY BE SLIGHTLY DELAYED BY THE SLOW IN DIURNAL HEATING WITH THE EXPANSIVE ALTOSTRATUS AND AC OUT THERE NOW. SO FAR...CONVECTIVE DEVELOPMENT REMAINS QUESTIONABLE ELSEWHERE...AND AM KEEPING THE VCSH IN THE BEST TIME FRAME. WILL UPDATE AS BECOMES NECESSARY FOR TS. TOWARDS MORNING...CHANCE FOR BR AND REDUCED VISBYS INTO MVFR/IFR CAT REMAIN FOR TERMINALS WITH RAIN. SO FAR...PIA AND BMI ARE MOST LIKELY AT THIS POINT. AND HAVE PUT IN A BRIEF TEMPO FOR THE EARLY MORNING/DAWN HOURS. HJS && .PREV DISCUSSION... ISSUED 305 AM CDT SAT AUG 4 2012 EVENING UPPER AIR ANALYSIS SHOWS VIGOROUS WAVE TRACKING ACROSS THE NORTHERN ROCKIES INTO THE DAKOTAS. ASSOCIATED SURFACE COLD FRONT HAS TRIGGERED A LINE OF STRONG TO SEVERE STORMS THAT HAVE SWEPT ACROSS MINNESOTA INTO WESTERN WISCONSIN. FURTHER SOUTH...A WEAK SURFACE TROUGH IS EVIDENT FROM NORTHERN MISSOURI E/SE INTO THE OHIO RIVER VALLEY. ISOLATED SHOWERS ARE BEGINNING TO DEVELOP ALONG THIS BOUNDARY. SHORT TERM...TODAY THROUGH MONDAY MAIN FORECAST CHALLENGE WILL BE POPS IN THE IMMEDIATE SHORT-TERM. TROUGH AXIS ACROSS SOUTHERN ILLINOIS WILL LIFT SLOWLY NORTHWARD THIS MORNING...PROVIDING A TRIGGER FOR WIDELY SCATTERED CONVECTION ACROSS MAINLY THE SOUTHERN CWA. 07Z SATELLITE/RADAR IMAGERY IS ALREADY SHOWING STORMS BEGINNING TO DEVELOP ALONG THIS FEATURE ACROSS CENTRAL MISSOURI...HOWEVER GENERAL TRAJECTORY SHOULD TAKE BULK OF THIS ACTIVITY E/SE INTO SOUTHERN ILLINOIS. WILL INCLUDE A SLIGHT CHANCE FOR SHOWERS/STORMS ALONG AND SOUTH OF A RUSHVILLE...TO TAYLORVILLE...TO LAWRENCEVILLE LINE DURING THE MORNING AS BOUNDARY DRIFTS SLOWLY NORTHWARD. FURTHER NORTH...DRY CONDITIONS WILL PREVAIL ACROSS THE CENTRAL AND NORTHERN ZONES. AFTER A FEW SHOWERS/STORMS ACROSS THE SOUTH THIS MORNING...CAPPED AIRMASS WILL PREVENT SURFACE-BASED CONVECTION FOR MOST OF THE DAY. APPROACHING UPPER WAVE WILL BEGIN TO WEAKEN THE CAP ACROSS THE NORTHWEST CWA BY LATE AFTERNOON. AS COLD FRONT ARRIVES IN THE ILLINOIS RIVER VALLEY...SCATTERED THUNDERSTORMS WILL DEVELOP ALONG/NORTHWEST OF THE ILLINOIS AFTER 3 PM. WILL THEREFORE CARRY CHANCE POPS ACROSS THE NORTHWEST DURING THE AFTERNOON. FURTHER EAST AND SOUTH...A MAINLY HOT AND DRY DAY WILL UNFOLD. AS E/SE WINDS VEER TO THE SOUTH...A VERY HOT/HUMID AIRMASS CURRENTLY ACROSS MISSOURI/ARKANSAS WILL ADVECT NORTHWARD INTO CENTRAL ILLINOIS...HELPING PUSH HIGH TEMPS INTO THE MIDDLE TO UPPER 90S. WITH DEWPOINTS WELL INTO THE 70S...HEAT INDEX VALUES WILL EXCEED 105 DEGREES ACROSS A GOOD PORTION OF THE AREA. WILL THEREFORE ALLOW HEAT ADVISORY TO CONTINUE ALONG/SOUTH OF A RUSHVILLE...TO LINCOLN...TO DANVILLE LINE THROUGH 7 PM. BEST CHANCE FOR SHOWERS/STORMS ARRIVES THIS EVENING...AS COLD FRONT PUSHES ACROSS THE AREA. AS HAS BEEN THE CASE THROUGHOUT THE SPRING AND SUMMER...MAIN MITIGATING FACTOR FOR WIDESPREAD SEVERE WEATHER WILL BE WEAK WIND FIELDS AND OVERALL LACK OF WIND SHEAR. HIGH CAPE/LOW SHEAR ENVIRONMENT AHEAD OF THE FRONT WILL YIELD A FEW STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...PARTICULARLY GIVEN PRESENCE OF DRY SUB-CLOUD AIR SEEN IN NAM FORECAST SOUNDINGS. LOCALLY HEAVY RAINFALL WILL ALSO BE LIKELY...AS PRECIPITABLE WATER VALUES EXCEED 2 INCHES. WHILE BEST UPPER DYNAMICS WILL SLIDE BY TO THE NORTH...AREAL COVERAGE ALONG FRONT WILL BE ENHANCED ENOUGH TO WARRANT LIKELY POPS ACROSS ALL BUT THE FAR SOUTHERN CWA. ONCE FRONT PASSES...A COOLER/LESS HUMID AIRMASS WILL ARRIVE ON MONDAY. WITH 850MB TEMPS PROGGED TO DROP INTO THE 14 TO 16C RANGE...HIGH TEMPS WILL DROP BACK TO MORE SEASONAL VALUES IN THE UPPER 80S. LONG TERM...TUESDAY THROUGH FRIDAY PREVAILING UPPER RIDGE WILL RE-POSITION ITSELF OVER THE DESERT SOUTHWEST NEXT WEEK...PLACING CENTRAL ILLINOIS IN A WEAK NORTHWEST FLOW PATTERN. THIS WILL ENSURE SLIGHTLY COOLER TEMPS IN THE UPPER 80S/LOWER 90S THROUGH THE WEEK. BIG QUESTION WILL BE WHETHER OR NOT ANY OF THE NUMEROUS WEAK SHORT-WAVES EXPECTED TO PASS THROUGH THE AREA CAN TRIGGER ANY PRECIP. STRONGEST AND MOST CONSISTENT WAVE AS DEPICTED BY THE MEDIUM-RANGE MODELS SHOULD ARRIVE ON THURSDAY/THURSDAY NIGHT...SO WILL INCLUDE A LOW CHANCE POP AT THAT TIME. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ040>057-061>063- 066>068-071>073. &&
Hazardous weather outlook, Aug 4, 12:00 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1200 PM CDT SAT AUG 4 2012 ILZ027>031-036-037-051100- FULTON-KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD- 1200 PM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON TEMPERATURES ARE EXPECTED TO RISE INTO THE MID TO UPPER 90S IN AREAS NOT AFFECTED BY AFTERNOON SHOWERS AND THUNDERSTORMS. THIS WILL COMBINE WITH HUMID CONDITIONS TO PRODUCE HEAT INDEX VALUES FROM 100 TO 105 DEGREES. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS MAY BECOME SEVERE... ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY STORM RELATED THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...MAINLY BETWEEN 1 PM AND 7 PM. ILZ040-042>057-061>063-066>068-071>073-051100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT- SHELBY-VERMILION- 1200 PM CDT SAT AUG 4 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON TEMPERATURES ARE EXPECTED TO RISE INTO THE MID TO UPPER 90S IN AREAS NOT AFFECTED BY SHOWERS AND THUNDERSTORMS OR OVERCAST SKIES. THIS WILL COMBINE WITH VERY HUMID CONDITIONS TO PRODUCE HEAT INDEX VALUES AROUND 105 DEGREES. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS MAY BECOME SEVERE... ESPECIALLY DURING THE EVENING HOURS. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY STORM RELATED THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. ILZ041-051100- MASON- 1200 PM CDT SAT AUG 4 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON TEMPERATURES ARE EXPECTED TO RISE INTO THE MID TO UPPER 90S IN AREAS NOT AFFECTED BY SHOWERS AND THUNDERSTORMS...OR OVERCAST SKIES. THIS WILL COMBINE WITH VERY HUMID CONDITIONS TO PRODUCE HEAT INDEX VALUES AROUND 105 DEGREES. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS MAY BECOME SEVERE... ESPECIALLY DURING THE EVENING HOURS. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY STORM RELATED THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 1 PM AND 7PM. ILZ038-051100- MCLEAN- 1200 PM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON TEMPERATURES ARE EXPECTED TO RISE INTO THE MID TO UPPER 90S. THIS WILL COMBINE WITH HUMID CONDITIONS TO PRODUCE HEAT INDEX VALUES FROM 100 TO 105 DEGREES. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS MAY BECOME SEVERE... ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY STORM RELATED THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...MAINLY BETWEEN 4 PM AND 8 PM. HJS
In the hours before
Special weather statement, Aug 4, 1:14 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
114 PM CDT SAT AUG 4 2012
ILZ027-036-041915-
FULTON-KNOX-
114 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND NORTHWESTERN FULTON
COUNTIES UNTIL 215 PM CDT...
AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROSEVILLE TO
BUSHNELL TO NEW PHILADELPHIA...MOVING NORTHEAST AT 40 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LONDON MILLS...
ABINGDON...
FAIRVIEW...
GALESBURG...
MAQUON...
KNOXVILLE...
OTHER LOCATIONS AFFECTED INCLUDE...MARIETTA...ST. AUGUSTINE...
ELLISVILLE...FIATT...DELONG AND MIDDLE GROVE.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4115 8998 4072 8999 4036 9045 4115 9043
TIME...MOT...LOC 1813Z 221DEG 35KT 4071 9058 4061 9042
4049 9042
BARKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:14 PM CDT | Special Weather Statement | ILX | Knox | 61 min |
| Aug 4, 2:28 PM CDT | Special Weather Statement | ILX | Marshall, Woodford | 62 min |
| Aug 4, 2:45 PM CDT | Special Weather Statement | ILX | Peoria | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.